Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 30, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 12, 2016, 7:03 PM MDT for 6 counties in Nebraska. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2016, 7:03 PM MDT (01:03 UTC)
- Expired
- Jun 12, 2016, 7:45 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Banner County, NE, Box Butte County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:05 PM MDT | TSTM WND GST 69 | Scottsbluff, NE | DAVIS SYSTEM |
| Jun 12, 7:08 PM MDT | TSTM WND GST 61 | 1 E Scottsbluff, NE | |
| Jun 12, 7:28 PM MDT | TSTM WND DMG | Scottsbluff, NE | MULTIPLE REPORTS FROM COUNTY OFFICIALS OF DOWNED TREES AND BRANCHES. POWER OUTAGES REPORTED IN PORTIONS OF SCOTTS BLUFF AND BANNER COUNTIES. |
| Jun 12, 7:28 PM MDT | NON-TSTM WND DMG | Scottsbluff, NE | MULTIPLE REPORTS FROM COUNTY OFFICIALS OF DOWNED TREES AND BRANCHES. POWER OUTAGES REPORTED IN PORTIONS OF SCOTTS BLUFF AND BANNER COUNTIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
861
WUUS55 KCYS 130103
SVRCYS
NEC007-013-105-123-157-165-130145-
/O.NEW.KCYS.SV.W.0030.160613T0103Z-160613T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
703 PM MDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
EASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 745 PM MDT
* AT 703 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF FLAHERTYS CORNER TO LAKE ALICE
TO NEAR WILDCAT HILLS CAMPGROUND TO NEAR ALBIN...MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SCOTTSBLUFF...GERING...BAYARD...TERRYTOWN...MINATARE...LAKE ALICE...
REDINGTON...MOOMAWS CORNER...HARRISBURG...ANGORA...SCOTTS BLUFF
NATIONAL MONUMENT...LAKE MINATARE...THE INTERSECTION OF HIGHWAY 385
AND L62...SOUTH BAYARD JUNCTION...BEREA...CHIMNEY ROCK STATE PARK...
WILDCAT HILLS CAMPGROUND...KILPATRICK LAKE...WILDCAT HILLS STATE
RECREATION AREA AND WILD HORSE BUTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4227 10278 4122 10353 4138 10405 4184 10374
4229 10351
TIME...MOT...LOC 0103Z 256DEG 40KT 4220 10353 4200 10365 4174 10371
4140 10404
HAIL...0.88IN
WIND...60MPH
$$
CLAYCOMB1 follow-up statement
672
WWUS55 KCYS 130124
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
724 PM MDT SUN JUN 12 2016
NEC007-013-105-123-157-165-130145-
/O.CON.KCYS.SV.W.0030.000000T0000Z-160613T0145Z/
BANNER NE-MORRILL NE-SIOUX NE-SCOTTS BLUFF NE-KIMBALL NE-
BOX BUTTE NE-
724 PM MDT SUN JUN 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR BANNER...NORTHWESTERN MORRILL...SOUTHEASTERN SIOUX...EASTERN
SCOTTS BLUFF...NORTHERN KIMBALL AND SOUTHERN BOX BUTTE COUNTIES...
AT 723 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FLAHERTYS CORNER TO 7 MILES NORTHEAST OF LAKE
ALICE TO NEAR MINATARE TO 11 MILES SOUTHWEST OF HARRISBURG...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...REPORTS RECEIVED FROM KNEB OF 60 TO 69 MPH WINDS WEST
OF SCOTTSBLUFF AROUNF 705PM.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SCOTTSBLUFF...GERING...BAYARD...TERRYTOWN...MINATARE...LAKE ALICE...
REDINGTON...MOOMAWS CORNER...HARRISBURG...ANGORA...SCOTTS BLUFF NATIONAL
MONUMENT...LAKE MINATARE...THE INTERSECTION OF HIGHWAY 385 AND L62...
SOUTH BAYARD JUNCTION...BEREA...CHIMNEY ROCK STATE PARK...WILDCAT HILLS
CAMPGROUND...KILPATRICK LAKE...WILDCAT HILLS STATE RECREATION AREA AND
WILD HORSE BUTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4227 10278 4122 10353 4138 10405 4184 10374
4229 10351
TIME...MOT...LOC 0123Z 252DEG 37KT 4226 10341 4206 10349 4180 10355
4142 10386
HAIL...0.88IN
WIND...60MPH
$$
CLAYCOMBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:54 PM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 12, 5:54 PM MDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 554 PM MDT SUN JUN 12 2016 .SHORT TERM...(Tonight through Tuesday night) Issued at 437 PM MDT Sun Jun 12 2016 Thunderstorms will continue over southeast Wyoming and western Nebraska Panhandle this afternoon. Following a few severe thunderstorms early this afternoon, the severe threat is diminishing. May see a few more marginal severe thunderstorms over the next hour or two but the threat will diminish. mid level lapse rates and CAPE values are lower in northern and far eastern portions of the forecast area. Therefore not expecting as strong of thunderstorm updrafts, especially by this evening. The main chances for severe thunderstorms will be Monday afternoon. Shortwave energy will move across the forecast area in the afternoon. Stronger synoptic forcing will be accompanied by 2000-3000 j/kg of CAPE and 30-40 kts of 0-6 km bulk shear, which should produce supercell thunderstorms with strong updrafts. Expecting large and possibly very large hail with some storms, especially along and east of the Laramie Range. A few tornadoes will also be possible given easterly low level winds and rapid veering of the winds from the boundary layer into the mid levels of the atmosphere. Heavy rain is also expected with some thunderstorms which may lead to localized flash flooding Monday afternoon and evening. .LONG TERM...(Wednesday through Sunday) Issued at 437 PM MDT Sun Jun 12 2016 The shortwave will be exiting to the east on Wednesday with heights rising across SE Wyoming and the western Nebraska Panhandle by midweek as the upper high over New Mexico becomes more extensive across the central and southern Rockies. Only some small PoPs will be carried for the very northern part of the Nebraska Panhandle on Friday as a minor shortwave rides over the top of the upper ridge. Otherwise warm again for the mid to latter part of next week with 80s and 90s east of the Laramie Range and 80s in the high valleys out west...60s above 9000 feet elevation. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 550 PM MDT Sun Jun 12 2016 Isolated thunderstorms, some strong, through 03Z, producing wind gusts up to 50 knots, hail and localized turbulence along with brief MVFR. Otherwise VFR prevails. Areas of IFR in fog and low clouds developing from 09Z to 15z at Laramie, Cheyenne, Chadron, Alliance, Scottsbluff and Sidney. Scattered thunderstorms developing after 19Z Monday producing wind gusts up to 50 knots. && .FIRE WEATHER... Issued at 127 PM MDT Sun Jun 12 2016 Showers and thunderstorms expected over much of southeast wyoming and western Nebraska Panhandle Monday as a disturbance moves across the area. Cool and dry Tuesday then turning warmer through the later portions of the week but generally remaining dry. Main chance for showers and thunderstorms will be in the mountains. && .HYDROLOGY... Issued at 127 PM MDT Sun Jun 12 2016 The flood threat continues to decrease as more and more snow melt comes out of the mountains and snow pack decreases. Will keep an eye on any thunderstorms which move over the snowy and sierra madre ranges the next few weeks. At this time the likelihood of high impact flooding is low as widespread heavy rains over the mountains appears unlikely given the current weather pattern. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...SML LONG TERM...JG AVIATION...RUBIN FIRE WEATHER...SML HYDROLOGY...SML
Hazardous weather outlook, Jun 12, 10:55 AM MDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT SUN JUN 12 2016 WYZ103>106-109>117-131000- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 1055 AM MDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER THE MOUNTAINS AND SPREAD EAST ONTO THE ADJACENT FOOTHILLS AND VALLEYS BY LATE AFTERNOON. GUSTY WINDS TO 50 MPH...SMALL HAIL...FREQUENT LIGHTNING AND BRIEF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP MONDAY AFTERNOON...ESPECIALLY OVER THE HIGHER TERRAIN. GUSTY WINDS TO 50 MPH...SMALL HAIL...FREQUENT LIGHTNING AND BRIEF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 131000- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1055 AM MDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER THE MOUNTAINS AND SPREAD EAST ONTO THE PLAINS BY LATE AFTERNOON. GUSTY WINDS TO 60 MPH...HAIL UP TO ONE INCH...FREQUENT LIGHTNING AND MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE WITH A FEW STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP MONDAY AFTERNOON EVENING ALONG AND EAST OF THE LARAMIE RANGE. SOME STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY EAST OF A LINE FROM LUSK TO LARAMIE. THE MAIN THREATS WILL BE LARGE HAIL...LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS TO 60 MPH. A FEW TORNADOES WILL BE POSSIBLE OVER THE WESTERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 12, 5:59 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
559 PM MDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 N TORRINGTON 42.10N 104.18W
06/12/2016 E1.00 INCH GOSHEN WY PUBLIC
HEAVY RAIN AND HAIL NICKEL TO QUARTER SIZE.
&&
GCLAYCOMLocal storm report, Jun 12, 6:06 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
606 PM MDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM FLASH FLOOD TORRINGTON 42.07N 104.18W
06/12/2016 GOSHEN WY EMERGENCY MNGR
FLASH FLOODING REPORTED IN TORRINGTON. TREE DOWN ON CITY
PARK RESTROOM WITH INDIVIDUALS TRAPPED INSIDE. FIRE/EMS
ON SCENE.
&&
GCLAYCOMLocal storm report, Jun 12, 6:18 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
618 PM MDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM FLASH FLOOD E CHEYENNE 41.15N 104.79W
06/12/2016 LARAMIE WY PUBLIC
STREETS FLOODED EAST SIDE OF TOWN. OFF EAST PERSHING.
&&
GCLAYCOMLocal storm report, Jun 12, 6:34 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
634 PM MDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM FLASH FLOOD 2 NE CHEYENNE 41.17N 104.76W
06/12/2016 LARAMIE WY PUBLIC
GARBAGE CANS MOVING DOWN STREET DUE TO FLOODING. REPORT
RECEIVED VIA FACEBOOK. BUFFALO RIDGE AREA.
&&
GCLAYCOMLocal storm report, Jun 12, 6:37 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
06/12/2016 LARAMIE WY PUBLIC
2-3 FEET OF WATER IN DOWNTOWN CHEYENNE.
&&
GCLAYCOMLocal storm report, Jun 12, 6:57 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
657 PM MDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM FLASH FLOOD TORRINGTON 42.07N 104.18W
06/12/2016 GOSHEN WY PUBLIC
FLOODING OCCURRING IN TORRINGTON. REPORT RECEIVED VIA
TWITTER.
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:38 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Box Butte, Cheyenne, Kimball, Morrill, Scotts Bluff and 1 more | 37 min |
| Jun 12, 7:59 PM MDT | Flash Flood Warning | CYS | Banner, Box Butte, Cheyenne, Kimball, Morrill, Scotts Bluff and 1 more | 9 hr |
| Jun 12, 8:11 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Box Butte, Cheyenne, Kimball, Morrill, Scotts Bluff and 1 more | 49 min |
| Jun 12, 9:24 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Cheyenne, Morrill | 27 min |
| Jun 13, 10:21 AM MDT | Flash Flood Watch | CYS | Banner, Kimball, Scotts Bluff | 10 hr |
| Jun 13, 4:29 PM MDT | Special Weather Statement | CYS | Sioux | 46 min |
| Jun 13, 5:12 PM MDT | Special Weather Statement | CYS | Dawes | 48 min |
| Jun 13, 5:52 PM MDT | Special Weather Statement | CYS | Sioux | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.